MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that log files were submitted for review, and it was noted by the site that there would be a no external power event caused by the patient partially disconnecting the power module when pulling on the cable while entering the restroom.The log files captured a no external power alarm and multiple associated alarms on (b)(6) 2025 due to power to the device being briefly interrupted as reported.The patient then switched to battery power and, while doing so, caused a few low power advisory events.The remainder of the log file was unremarkable.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of a no external power alarm while connected to the power module was confirmed via the submitted log files.Data from the reported event date of 05dec2025 in the submitted controller event log file was reviewed.On 05dec2025 at 09:06:52 while connected to the power module, the no external power alarm activated due to a loss of power.During this event, the bus voltage was observed to have diminished and fluctuate between to 0.1 ¿ 1.6v, compared to the expected 14.5v.This indicates that the no external power alarms occurred despite the controller being connected to an external power source.The backup battery was able to provide power to the controller during this event.The alarm resolved after the patient connected both power cables to batteries.The alarm did not affect the controller's ability to operate the pump at the set speed.There were no other notable alarms active in the log file.The power module was not returned for analysis.The provided information stated that the patient acknowledged that the patient cable became partially disconnected from the power module when they pulled on the cable while entering the restroom.Multiple attempts were made to obtain additional information from the customer regarding the serial number of the unit; however, no response was received.Per the provided information, the root cause for the reported event was due to accidentally disconnecting the power module power cord.Device history records could not be reviewed due to the serial number of the poer module being unavailable.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use rev.D section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot no external power alarms.Heartmate 3 instructions for use rev.D section 2 ¿ ¿system operations¿ explains the operation of the system controller backup battery.This section informs the user that the backup battery is intended only for backup power during a power emergency.The backup battery provides at least 15 minutes of support to the system if the in-use power source is disconnected or fails.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23831551
Report Number2916596-2025-08085
Device Sequence Number17410238
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/02/2026
02/20/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/19/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight111 KG